CSN Login
Members Online: 7

You are here

A mental blow - and a new game plan

GetBusyLivin's picture
GetBusyLivin
Posts: 25
Joined: Aug 2009

Richard's been on Avastin/Oxi for 6 months now. His 3 month PET was so encouraging, we expected to see further good results from the 6 month PET. Nope. New mets in the liver, so now we're switching plans. It was a blow - almost like diagnosis day all over again. He just had a port put in, and will start the new regimen - FOLFIRI - on Tuesday.

This will be our first experience with the 48-hour take-home pump. Can anyone give us advice on what to expect during the 48 hours? Anyone else on the same regimen? (Irinotecan and panitumumab)

Thanks, you guys :)

-AJ

tootsie1's picture
tootsie1
Posts: 5056
Joined: Feb 2008

I can't give advice, but I want to tell you I'm praying for y'all. I'm sorry the news wasn't what you wanted.

*hugs*
Gail

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

I am a Stage 4 colon cancer with mets to the liver, that are inoperable, but am on the Folfiri/Avastin regimen. It isn't too bad, just annoying, just expect to be hooked up at the infusion center for a few hours, till they come to give you the 5FU, which will be connected to your port to a little fanny pack, and I wear it for 46 hours, I go in on every other Wednesday, and get disconnected by a home health nurse on Friday.

Stay on top of your anti-nausea meds, even if you don't feel nauseous, take them anyway, because once you throw up, you'll throw up the meds, and they won't work, the best I have had that controls this Emend, Dexamethasone, Zofran, Compazine and Ativan, which also helps me sleep :)

You may experience alot of hair thinning, my onc said I wouldn't lose all my hair, but would be thinning, and she was right, I had long, thick waist length hair, and I tell you, it scared me, because ALOT of it would fall out while I was showering, when I was asleep, my hair was all over the pillow, it did scare me alittle, but I had my 14 year old cut my hair to shoulder length, to take the heaviness out of it, and it worked, it actually stopped coming out, and maybe just a few thin strands here and there may fall out.

Be careful of the tubing with your fanny pack when you get hooked up, I don't know how many times I put it down, forgetting it, and almost yanking the whole needle out!! when you sleep, I usually just take all the tubing out, making it long and lay it next to me so I don't get too tangled from it, or some people just hang it up next to them, but be careful that pets don't chew on it, the chemo will kill them, and we don't want any leaky tubes.

Fatigue!! Oh, I tell ya, after you are disconnected, you may feel like a truck ran over you the next day, you may feel very tired for at least 3-4 days, but don't worry, you will bounce back, and start feeling good again, just rest it out for those days, and don't do too much, relax, and just make sure you keep hydrated! Lots of water and juices!

Other then those above, I haven't had many other side effects, and I've been on this since February, if I remember more, I'll let you know, I just disconnected as a matter of fact, and am already alittle tired, but I know it won't hit me more till tomorrow, sometimes I got lucky and actually had energy after it, without the fatigue :)

But, I think you'll be fine, I hope I been a little help to you, anything else you want to know, just ask :)

Hugsss!
~Donna

pluckey's picture
pluckey
Posts: 484
Joined: Jul 2009

I'm hooked up to the pump right now. I'm on Folfuri and erbatux. The pump is no biggie- a bit cumbersome but that's all. They give you a Hazmat bag in case it explodes or leaks. A couple of times the medicine was dispensed before I got to the hospital to be un hooked so you call a number and they talk you through how to turn it off etc.

I'm sorry about the downer news. I have stage 4 with mets all over my liver and my chemo coctail ahs done a very good job at shrinking the bad boys. I'll keep Richard in my prayers that the new regime is successful...

Peggy

Subscribe to Comments for "A mental blow - and a new game plan"